Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 91, NWS Lake Charles, LA

November 5, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 5, 2012, 5:00 PM CST for Calcasieu Parish, Louisiana. It was in force for 60 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2012, 5:00 PM CST (23:00 UTC)
Expired
Nov 5, 2012, 6:00 PM CST
In force
60 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 5:20 PM CSTTSTM WND DMG4 Nnw Sulphur, LAA TRAMPOLINE FLEW 0.17 MILE IN THE AIR...AND HIT THE SIDE OF A MOBILE HOME ON AVONDALE STREET...BREAKING SEVERAL WINDOWS AND A SLIDING GLASS DOOR...AS WELL AS MOVING THE OUTDOOR STAIRWAYS AT LEAST 5 FEET AND DAMAGING THE AIR CONDITIONER AND PART OF THE ROOF. A
Nov 5, 5:25 PM CSTHAIL 0.88Sulphur, LAPUBLIC REPORTS NICKEL SIZE HAIL NEAR SULPHUR
Nov 5, 5:29 PM CSTHAIL 1Lake Charles, LALAKE CHARLES FIRE DEPARTMENT REPORTS QUARTER SIZE HAIL ON HWY 27 AND HOUSTON RIVER RD.
Nov 5, 5:30 PM CSTFUNNEL CLOUDWestlake, LARED CROSS REPORTS A POSSIBLE FUNNEL CLOUD OVER WESTLAKE
Nov 5, 5:31 PM CSTHAIL 0.25Sulphur, LANWS EMPLOYEE REPORTS PEA SIZE HAIL ALONG EXIT 22 IN SULPHUR
Nov 5, 5:35 PM CSTHAIL 0.5Lake Charles, LANWS EMPLOYEE REPORTS PEA TO DIME SIZE HAIL AT RIVER OAKS APARTMENT COMPLEX ALONG NELSON RD IN LAKE CHARLES.
Nov 5, 5:35 PM CSTHAIL 0.88Lake Charles, LANWS EMPLOYEE REPORTS DIME TO NICKEL SIZE HAIL IN LAKE CHARLES.
Nov 5, 5:35 PM CSTHAIL 1Lake Charles, LANWS VOLUNTEER REPORTED QUARTER SIZE HAIL AT THE CORNER OF LAKE ST AND COUNTRY CLUB RD IN LAKE CHARLES
Nov 5, 5:36 PM CSTTSTM WND GST 60Lake Charles, LANWS EMPLOYEE REPORTS ESTIMATED WIND GUSTS OF 50-60 MPH IN LAKE CHARLES
Nov 5, 5:36 PM CSTHAIL 1Lake Charles, LANWS EMPLOYEE REPORTS QUARTER SIZE HAIL IN LAKE CHARLES
Nov 5, 5:37 PM CSTHAIL 14 S Lake Charles, LAPUBLIC REPORTS QUARTER TO HALF DOLLAR SIZE HAIL VIA THE SUBMIT A STORM REPORT PROGRAM.
Nov 5, 5:38 PM CSTHAIL 0.5Lake Charles, LACALCASIEU PARISH EMERGENCY MANAGER REPORTS MARBLE SIZE HAIL ALONG NELSON RD IN LAKE CHARLES
Nov 5, 5:39 PM CSTHAIL 0.88Lake Charles, LANWS EMPLOYEE REPORTS NICKEL TO QUARTER SIZE HAIL IN LAKE CHARLES
Nov 5, 5:40 PM CSTTSTM WND DMGSulphur, LAHOLES IN ROOF AND SIDES OF A MOBILE HOME AT 2858 AVENDALE ST.
Nov 5, 5:40 PM CSTHAIL 0.5Lake Charles, LANWS EMPLOYEE REPORTS DIME SIZE HAIL IN THE CITY OF LAKE CHARLES
Nov 5, 5:40 PM CSTHAIL 1Lake Charles, LANWS EMPLOYEE REPORTS QUARTER TO HALF DOLLAR SIZE HAIL AT THE CORNER OF NELSON RD AND COUNTRY CLUB RD IN LAKE CHARLES. TREES PARTIALLY STRIPPED OF LEAVES.
Nov 5, 5:42 PM CSTTSTM WND GST 69Lake Charles, LALAKE CHARLES ASOS MEASURED A WIND GUST OF 69 MPH.
Nov 5, 5:42 PM CSTHAIL 1Lake Charles, LAPUBLIC REPORTS QUARTER SIZE HAIL AND POWER OUTAGES ON BIG LAKE RD IN LAKE CHARLES
Nov 5, 5:50 PM CSTHAIL 0.54 S Lake Charles, LANWS EMPLOYEE REPORTS MARBLE SIZE HAIL SOUTH OF LAKE CHARLES.
Nov 5, 5:51 PM CSTTSTM WND DMGLake Charles, LANWS EMPLOYEE REPORTS A TREE UPROOTED ON COUNTRY CLUB RD NEAR ALBERTSONS IN LAKE CHARLES. TREE IS LEANING ON A NEARBY BUILDING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 2:08 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS54 KLCH 052300
SVRLCH
LAC019-060000-
/O.NEW.KLCH.SV.W.0091.121105T2300Z-121106T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CST MON NOV 5 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...WESTLAKE...SULPHUR...MOSS BLUFF...LAKE CHARLES
  REGIONAL AIRPORT...LAKE CHARLES...DE QUINCY...

* UNTIL 600 PM CST

* AT 500 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES WEST OF DE QUINCY...
  MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE QUINCY BY 505 PM CST...
  BUHLER BY 520 PM CST...
  SULPHUR AND GILLIS BY 525 PM CST...
  WESTLAKE...MOSS BLUFF AND CARLYSS BY 530 PM CST...
  LAKE CHARLES BY 535 PM CST...
  LAKE CHARLES REGIONAL AIRPORT AND LEBLEU SETTLEMENT BY 540 PM
  CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3006 9323 3040 9364 3040 9349 3049 9349
      3049 9340 3048 9338 3040 9338 3040 9325
      3027 9303 3005 9303
TIME...MOT...LOC 2300Z 309DEG 37KT 3045 9354

$$

06
2 follow-up statements
178 
WWUS54 KLCH 052331
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 PM CST MON NOV 5 2012

LAC019-060000-
/O.CON.KLCH.SV.W.0091.000000T0000Z-121106T0000Z/
CALCASIEU LA-
531 PM CST MON NOV 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR EASTERN CALCASIEU PARISH...

AT 526 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WESTLAKE..MOVING SOUTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE CHARLES BY 535 PM CST...
  LAKE CHARLES REGIONAL AIRPORT AND 8 MILES SOUTHWEST OF LEBLEU
  SETTLEMENT BY 540 PM CST...
  HOLMWOOD BY 550 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3006 9323 3025 9344 3040 9336 3040 9325
      3027 9303 3005 9303
TIME...MOT...LOC 2330Z 309DEG 37KT 3025 9326

$$

06
345 
WWUS54 KLCH 052356
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CST MON NOV 5 2012

LAC019-060000-
/O.CON.KLCH.SV.W.0091.000000T0000Z-121106T0000Z/
CALCASIEU LA-
556 PM CST MON NOV 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHEASTERN CALCASIEU PARISH...

AT 549 PM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HOLMWOOD..MOVING SOUTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3006 9323 3009 9327 3015 9321 3016 9303
      3005 9303
TIME...MOT...LOC 2356Z 309DEG 37KT 3008 9302

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 4:30 PM CST, 30 minutes earlier.

Area forecast discussion, Nov 5, 4:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CST MON NOV 5 2012

.DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED A VIGOROUS
MID/UPPER LOW DIVING SOUTHEAST INTO THE LOWER MS RIVER
VALLEY...WITH A SECONDARY SHORTWAVE JUST ENTERING THE NORTHERN
PLAINS. LATEST SFC ANALYSIS INDICATED CDFNT WAS JUST NORTH/WEST
OF A SHREVEPORT LOUISIANA TO COLLEGE STATION TEXAS LINE...EXTENDING
SOUTHWEST OF A SFC LOW OVER SOUTHWEST ARKANSAS.

ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED LATE THIS
AFTERNOON AS ROBUST SYNOPTIC LIFT ACTS UPON THE MOIST UNSTABLE
WEDGE IN PLACE OVER TE AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE
INTO THE EVENING HOURS ALONG AND AHEAD OF THE SOUTHWARD MOVING
FRONT. A SVR TSTM WATCH IS IN EFFECT FOR EAST TX AND SW LA UNTIL 9
PM...AND THIS LOOKS REASONABLE AS FCST SOUNDINGS ARE SUPPORTIVE OF
A HAIL/WIND THREAT.

THE CDFNT IS PROGGED TO REACH THE COAST BY EARLY/MID EVENING...AND
CONTINUE SOUTHWARD THROUGH THE COASTAL WATERS AS THE UPPER LOW
PIVOTS EAST THROUGH NORTHERN MS/AL. COOLER AND DRIER AIR IS
EXPECTED IN THE WAKE OF THE FRONT...WITH LOW TEMPERATURES TUE
MORNING A GOOD 10 DEGREES OR SO COOLER THAN THEY WERE TODAY.

THE CAA IS FCST TO BECOME A BIT MORE NEUTRAL BY TOMORROW...AND
WILL BE FURTHER OFFSET BY GOOD DIURNAL HEATING. A SECONDARY
SURGE...OR REINFORCING FRONT...IS EXPECTED TO ACCOMPANY THE
UPSTREAM SHORTWAVE TUESDAY NIGHT INTO WED...THOUGH IT WILL BE
SOMETHING OF A GLANCING BLOW AS THE CORE OF COLDEST AIR WILL PASS
TO OUR EAST.

NO REAL CHANGES MADE TO THE EXTENDED FCST...AS GLOBAL MODELS
CONCUR WITH THE NORTHWESTERLY FLOW ALOFT TRANSITIONING TO UPPER
RIDGING THURSDAY...WHICH THEN GIVES WAY TO A DEEP AND
STRENGTHENING LOW TO MID LEVEL SOUTHERLY FETCH INTO THE WEEKEND
AS A LARGE UPPER TROF CARVES OUT OVER THE WESTERN CONUS. THEY
CONTINUE TO DIFFER A BIT ON THE TIMING OF THE NEXT FRONT...WITH
THE ECMWF A LITTLE SLOWER THAN THE GFS. HIGHEST RAIN CHANCES
PEGGED FOR SUNDAY NIGHT INTO MONDAY TIME PERIOD STILL LOOK GOOD.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REST OF THIS
AFTERNOON INTO THIS EVENING AS A VIGOROUS UPPER LEVEL SYSTEM DIVES
SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. THIS SYSTEM
WILL DRIVE A COLD FRONT THROUGH THE COASTAL WATERS TONIGHT...WITH
GUSTY NORTH WINDS AND BUILDING SEAS EXPECTED AFTER MIDNIGHT IN
ITS WAKE. AT THIS TIME...WITH THE SEVERE THUNDERSTORM WATCH IN
EFFECT...AND CONDITIONS LOOKING BORDERLINE BETWEEN SCEC AND
SCA...I HAVE HELD OFF ON ANY MARINE HEADLINES OR ADVISORIES. WINDS
AND SEAS WILL BEGIN SUBSIDE ON TUESDAY...BUT OFFSHORE FLOW WILL
PREVAIL THROUGH WEDNESDAY NIGHT. SOUTHERLY WINDS ARE EXPECTED TO
RETURN ON THURSDAY...AND GRADUALLY STRENGTHEN INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  69  47  73 /  40  10   0   0
KBPT  53  73  50  76 /  30  10   0   0
KAEX  48  67  44  70 /  40  10   0   0
KLFT  53  69  46  71 /  50  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Nov 5, 4:44 AM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CST MON NOV 5 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-061200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE THROUGH SUNRISE...WITH
VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING THE GREATEST
HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE
THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL DISTURBANCE
DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...SENDING
A COLD FRONT THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GMZ450-452-455-470-472-475-061200-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
444 AM CST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE ACROSS THE INLAND LAKES AND BAYS THROUGH
SUNRISE...WITH VISIBILITIES CHANGING OVER A SHORT DISTANCE BEING
THE GREATEST HAZARD. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE THIS AFTERNOON AND EVENING AS A VIGOROUS UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST THROUGH THE LOWER MISSISSIPPI RIVER
VALLEY...SENDING A COLD FRONT THROUGH THE REGION. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS. IN THE WAKE OF THE COLD FRONT WILL BE A BRIEF PERIOD OF
MODERATE OFFSHORE FLOW...BRINGING HIGHER WINDS AND SEAS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 5, 4:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
412 PM CST MON NOV 5 2012

LAZ041-042-052-074-052315-
CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-EAST CAMERON LA-
412 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS...
VERMILION AND CAMERON PARISHES UNTIL 515 PM CST...

AT 407 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF GRAND LAKE...MOVING EAST AT 30
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SWEET LAKE AND HOLMWOOD BY 420 PM...
  HACKETTS CORNER AND GIBBSTOWN BY 425 PM...
  LACASSINE NATIONAL WILDLIFE REFUGE AND HAYES BY 440 PM...
  THORNWELL BY 455 PM...
  LOWRY BY 500 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2994 9327 2996 9328 3003 9328 3005 9330
      3014 9327 3009 9268 2980 9273
Special weather statement, Nov 5, 4:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CST MON NOV 5 2012

LAZ033-043-044-052-052330-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-
426 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA
AND VERMILION PARISHES UNTIL 530 PM CST...

AT 421 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EGAN...MOVING EAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CROWLEY AND LYONS POINT BY 435 PM...
  RAYNE BY 450 PM...
  INDIAN BAYOU BY 455 PM...
  RIDGE...DUSON...MIRE AND MEAUX BY 505 PM...
  MAURICE BY 515 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3035 9210 3000 9207 3009 9254 3027 9253
Special weather statement, Nov 5, 4:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST MON NOV 5 2012

LAZ030-TXZ259-260-262-052315-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-
SOUTHERN NEWTON TX-
429 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 515 PM
CST...

AT 426 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF KIRBYVILLE...
MOVING SOUTHEAST AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  TROUT CREEK BY 440 PM...
  BON WEIR BY 445 PM...
  OLD SALEM BY 450 PM...
  BANCROFT BY 455 PM...
  BIVENS BY 500 PM...
  FIELDS BY 515 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3062 9336 3041 9362 3067 9399 3083 9388
Special weather statement, Nov 5, 4:57 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CST MON NOV 5 2012

LAZ043>045-052-053-060000-
LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
457 PM CST MON NOV 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...VERMILION...
IBERIA AND ST. MARTIN PARISHES UNTIL 600 PM CST...

AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF RIDGE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAFAYETTE AND YOUNGSVILLE BY 505 PM...
  BROUSSARD AND COTEAU BY 510 PM...
  BREAUX BRIDGE...CADE AND ACADIANA REGIONAL AIRPORT BY 515 PM...
  ST. MARTINVILLE...CECILIA AND NEW IBERIA BY 520 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3002 9221 3025 9221 3039 9162 3037 9164
      3035 9162 3031 9162 3028 9159 3026 9159
      3025 9156 3024 9150 2998 9147

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:22 AM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more8 hr
Nov 5, 1:22 AM CSTMarine Dense Fog AdvisoryLCH8 hr
Nov 5, 4:12 PM CSTSpecial Weather StatementLCHCameron63 min
Nov 5, 4:26 PM CSTSpecial Weather StatementLCHAcadia64 min
Nov 5, 4:41 PM CSTSevere Thunderstorm WarningLCHBeauregard44 min
Nov 5, 4:57 PM CSTSpecial Weather StatementLCHLafayette, Saint Martin63 min
Nov 5, 5:09 PM CSTSpecial Marine WarningLCH66 min
Nov 5, 5:14 PM CSTSpecial Marine WarningLCH61 min
Nov 5, 5:52 PM CSTSevere Thunderstorm WarningLCHCameron29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.